Alert archive / Illinois / Severe Thunderstorm Warnings in 2008
Severe Thunderstorm Warning 35, NWS Lincoln, IL
NWS Lincoln, IL issued this severe thunderstorm warning at Apr 22, 2008, 8:16 AM CDT for Fulton County, Illinois. It was in force for 44 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Apr 22, 2008, 8:16 AM CDT (13:16 UTC)
- Expired
- Apr 22, 2008, 9:00 AM CDT
- In force
- 44 min
- Issued by
- NWS Lincoln, IL
- Area
- Storm-based polygon
County Fulton County, IL
The radar
The Lincoln radar (KILX), 79 km from the middle of the area, began a volume at 13:16 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Jan 7, 1:52 PM CST | Tornado Watch | SPC | 146 days |
The nearest sounding before it
Davenport, (KDVN), launched 12:00Z, 1.3 hours before the alert went out and 138 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 24 J/kg
- Mixed-layer CIN
- -331 J/kg
- Mixed-layer LCL
- 1224 m above ground
- 0-6 km bulk shear
- 27 kt
- 0-1 km storm-relative helicity
- 234 m²/s²
- 0-3 km storm-relative helicity
- 202 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000
WUUS53 KILX 221316
SVRILX
ILC057-221400-
/O.NEW.KILX.SV.W.0035.080422T1316Z-080422T1400Z/
BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE LINCOLN IL
816 AM CDT TUE APR 22 2008
THE NATIONAL WEATHER SERVICE IN LINCOLN HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
SOUTHERN FULTON COUNTY IN WEST CENTRAL ILLINOIS...
* UNTIL 900 AM CDT.
* AT 816 AM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS DETECTED A
SEVERE THUNDERSTORM CAPABLE OF PRODUCING PENNY SIZE HAIL. THIS
STORM WAS LOCATED 3 MILES WEST OF IPAVA...OR ABOUT 12 MILES WEST OF
LEWISTOWN...AND WAS MOVING NORTHEAST AT 15 MPH.
* LOCATIONS IMPACTED INCLUDE...
LEWISTOWN...
CUBA...
ST. DAVID...
CANTON...
IF YOU ARE IN THE PATH OF THIS STORM...PREPARE IMMEDIATELY FOR
DAMAGING WINDS...LARGE HAIL...AND DEADLY CLOUD TO GROUND LIGHTNING.
PEOPLE OUTSIDE SHOULD MOVE TO A SHELTER...PREFERABLY INSIDE A STRONG
BUILDING...BUT STAY AWAY FROM WINDOWS.
REPORT ANY SEVERE WEATHER OR DAMAGE TO YOUR LOCAL EMERGENCY
MANAGER...OR THE NEAREST LAW ENFORCEMENT AGENCY...FOR RELAY TO THE
NATIONAL WEATHER SERVICE.
LAT...LON 4041 8999 4030 9018 4024 9041 4038 9043
4042 9040 4060 9005
TIME...MOT...LOC 1316Z 246DEG 15KT 4036 9035
$$
BARKER3 follow-up statements
000
WWUS53 KILX 221328
SVSILX
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE LINCOLN IL
828 AM CDT TUE APR 22 2008
ILC057-221400-
/O.CON.KILX.SV.W.0035.000000T0000Z-080422T1400Z/
FULTON-
828 AM CDT TUE APR 22 2008
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 900 AM CDT
FOR SOUTHERN FULTON COUNTY...
AT 822 AM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS CONTINUED TO
DETECT A SEVERE THUNDERSTORM CAPABLE OF PRODUCING PENNY SIZE HAIL.
THIS STORM WAS LOCATED NEAR BERNADOTTE...OR ABOUT 8 MILES WEST OF
LEWISTOWN...MOVING NORTHEAST AT 25 MPH.
PEOPLE NEAR THESE LOCATIONS ARE STILL THREATENED...
LEWISTOWN...
CUBA...
BRYANT...
LITTLE AMERICA...
ST. DAVID...
DUNFERMLINE...
CANTON...
LAT...LON 4041 8999 4030 9018 4024 9041 4038 9043
4042 9040 4060 9005
TIME...MOT...LOC 1328Z 226DEG 23KT 4042 9026
$$
BARKER000
WWUS53 KILX 221342
SVSILX
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE LINCOLN IL
842 AM CDT TUE APR 22 2008
ILC057-221400-
/O.CON.KILX.SV.W.0035.000000T0000Z-080422T1400Z/
FULTON-
842 AM CDT TUE APR 22 2008
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 900 AM CDT
FOR SOUTHERN FULTON COUNTY...
AT 839 AM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS CONTINUED TO
DETECT A SEVERE THUNDERSTORM CAPABLE OF PRODUCING PENNY SIZE HAIL.
THIS STORM WAS LOCATED 2 MILES SOUTH OF CUBA...OR ABOUT 4 MILES NORTH
OF LEWISTOWN...MOVING NORTHEAST AT 30 MPH.
PEOPLE NEAR THESE LOCATIONS ARE STILL THREATENED...
ST. DAVID...
LITTLE AMERICA...
DUNFERMLINE...
CANTON...
IF YOU ARE IN THE PATH OF THIS STORM...PREPARE IMMEDIATELY FOR
DESTRUCTIVE HAIL...AND DEADLY CLOUD TO GROUND LIGHTNING. PEOPLE
OUTSIDE SHOULD MOVE TO A SHELTER...PREFERABLY INSIDE A STRONG
BUILDING BUT AWAY FROM WINDOWS.
LAT...LON 4041 8999 4030 9018 4024 9041 4038 9043
4042 9040 4060 9005
TIME...MOT...LOC 1342Z 239DEG 30KT 4047 9016
$$
BARKER000
WWUS53 KILX 221359
SVSILX
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE LINCOLN IL
858 AM CDT TUE APR 22 2008
ILC057-221408-
/O.EXP.KILX.SV.W.0035.000000T0000Z-080422T1400Z/
FULTON-
858 AM CDT TUE APR 22 2008
...THE SEVERE THUNDERSTORM WARNING FOR SOUTHERN FULTON COUNTY EXPIRES
AT 900 AM CDT...
AT 856 AM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS DETECTED THAT
THE THUNDERSTORM THAT HAD PROMPTED THE WARNING HAD MOVED OUT OF THE
AREA...THUS THE WARNING HAS BEEN ALLOWED TO EXPIRE.
LAT...LON 4041 8999 4030 9018 4024 9041 4038 9043
4042 9040 4060 9005
TIME...MOT...LOC 1358Z 239DEG 30KT 4054 9001
$$What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Lincoln, IL wrote its last area forecast discussion before this severe thunderstorm warning went out at Apr 22, 6:19 AM CDT, 1 hour 57 minutes earlier.
Area forecast discussion, Apr 22, 6:19 AM CDT, 1 hour 57 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE LINCOLN IL 619 AM CDT TUE APR 22 2008 .DISCUSSION... ISSUED 305 AM CDT TUE APR 22 2008 00Z UPPER AIR ANALYSIS INDICATED DEEP WESTERN U.S. TROUGH HAS ADVANCED EASTWARD TO THE ROCKIES. STRONG CLOSED 500 MB LOW IN SRN CANADA WITH DIFFLUENT MID LEVEL FLOW AHEAD OF THIS FEATURE SPREADING OVER THE UPPER MIDWEST. AT 850 MB...NARROW TONGUE OF +10C DEWPOINTS STRETCHED FROM THE WESTERN GULF UP INTO SOUTHERN MINNESOTA. SFC COLD FRONT EXTENDED FROM FAR WESTERN WI DOWN THROUGH EASTERN IOWA AND TRAILING BACK INTO ERN KS AT 07Z WITH NARROW RIBBON OF MID 50S DEWPOINTS UP INTO SRN IA. ALL OF THESE FACTORS PRODUCING LINE OF BROKEN CONVECTION FROM UPPER MISSISSIPPI VALLEY DOWN TO WRN MO. ACROSS CENTRAL AND SE IL...LIGHT SE WINDS AND MOSTLY CLEAR SKIES WITH SEASONABLY WARM TEMPERATURES RANGING FROM MID 50S SE TO LOW 60S NW AT 2 AM. MAIN FORECAST ISSUES CONTINUE TO BE FRONTAL PASSAGE LATER TODAY...AND UNSETTLED PATTERN FOR THE END OF THE WORK WEEK. SHORT TERM...TODAY AND TONIGHT ANOTHER WARM DAY EXPECTED ACROSS THE REGION WITH COLD FRONT MAKING SLOW PROGRESS EAST. MAX TEMPS POTENTIALLY A LITTLE WARMER THAN YESTERDAY ESPECIALLY EAST OF I-55 BUT THIS WILL DEPEND ON AMOUNT OF CLOUD COVER AND CONVECTION. MAIN JET STREAM DYNAMICS AND MID LEVEL SHORTWAVE PASS WELL NORTH OVER GREAT LAKES...LEAVING TRAILING SOUTHERN PORTION OF FRONT AND CONVERGENCE ACTING IN MODERATELY HUMID/UNSTABLE AIRMASS TO PRODUCE SCATTERED THUNDERSTORMS. POTENTIAL FOR SOME GUSTY WINDS AND SMALL HAIL WITH AFTERNOON HEATING BUT THIS WOULD BE BRIEF AND ISOLATED WITH LACK OF DEEP MOISTURE AND FORCING. MOST OF THE CONVECTION SHOULD BE CLOSELY TIED TO THE SLOWLY ADVANCING BOUNDARY. POOR AGREEMENT IN TIMING WITH NAM SEVERAL HOURS SLOWER AND ACTUALLY WASHING BOUNDARY OUT OVER THE EASTERN CWA OVERNIGHT. GFS HOWEVER A BIT MORE PROGRESSIVE AND SEVERAL HOURS FASTER WITH FRONT EAST OF I-55 BY 00Z AN INTO INDIANA AROUND 06Z. WILL FAVOR MORE PROGRESSIVE SOLUTIONS WITH DECENT 1020+ MB RIDGE BUILDING IN FROM THE NRN PLAINS TO GIVE A BIT OF A BOOST. AT ANY RATE...HIGHEST POPS IN CHANCE CATEGORY WEST OF IL RIVER BEFORE NOON...AND SPREADING EAST TO THE I-55 CORRIDOR BY AFTERNOON AND TOWARDS I-57 BY EVENING. VERY LOW POPS FAR E/SE AS SYSTEM CONTINUES TO WEAKEN AND MOVE INTO SLIGHTLY DRIER LLVL AIRMASS SO AREA EAST OF I-57 MAY STAY DRY. LONG TERM...WEDNESDAY THROUGH MONDAY ACCEPTED SOLUTIONS BRING SFC RIDGE JUST NORTH OF LOCAL AREA BY EARLY WEDNESDAY...SETTING UP A ANOTHER VERY NICE DAY WITH LIGHT EASTERLY WINDS AND MOSTLY SUNNY SKIES. ACTIVE PATTERN RESUMES BY THURSDAY AFTERNOON. TUESDAYS FRONT WILL NOT MAKE IT VERY FAR SOUTH...AND ALREADY BE ON THE MOVE NORTHWARD AS A WARM FRONT AHEAD OF LARGER SYSTEM DEVELOPING TO THE WEST. SYSTEM CONTINUES TO LOOK IMPRESSIVE MORE ABUNDANT GULF MOISTURE AND MUCH BETTER DYNAMICS THAN CURRENT SYSTEM. HAVE PRECIP CHANCES GOING THU AFTERNOON WITH INITIAL WARM ADVECTION AND LEADING SHORTWAVE MOVING IN. COLD FRONT STILL EXPECTED TO PUSH THROUGH ON FRIDAY AND HAVE MAINTAINED LIKELY POPS. SATURDAY LOOKS DRY AND SEASONABLE WITH RIDGE BUILDING IN AT THE SFC. SIGNIFICANT MODEL DIVERGENCE BY LATE WEEKEND AND EARLY NEXT WITH MAJOR DIFFERENCES IN THE EVOLUTION OF LONGWAVE PATTERN BETWEEN GFS/ECMWF AND MADE NO CHANGES BEYOND SATURDAY. SCHAFFER && .AVIATION... ISSUED 618 AM CDT TUE APR 22 2008 SCATTERED THUNDERSTORMS ARE SLOWLY MOVING INTO WESTERN ILLINOIS THIS MORNING. BASED ON SATELLITE LOOPS SHOWING CONTINUED COLD TOPS WITH THIS CONVECTION...AND ADDITIONAL SCATTERED CELLS DEVELOPING AHEAD OF THE MAIN TWO AREAS (IOWA AND MO)...BELIEVE CONVECTION WILL LIKELY AFFECT ALL TAF SITES MINUS CMI...THIS MORNING. HIGH CIRRUS WILL ALSO SPREAD OVER THE AREA THIS MORNING...WHICH COULD LIMIT INSTABILITY POTENTIAL..LIMITING AMOUNT OF CONVECTION THIS AFTERNOON AT ALL SITES. WILL CONT SOME TYPE OF CONVECTION THIS AFTERNOON...BUT LIKELY WILL JUST BE VCTS DUE TO IT BEING VERY SCATTERED BY THEN. FRONT SHOULD PUSH THROUGH SPI AND PIA AROUND 00Z...WITH DEC AND BMI AROUND 03Z AND CMI AROUND 06Z. SO WINDS WILL GO FROM SOUTHEAST TO NORTH. AUTEN && .ILX WATCHES/WARNINGS/ADVISORIES... NONE. &&
Hazardous weather outlook, Apr 22, 6:08 AM CDT, 2 hours 8 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE LINCOLN IL 608 AM CDT TUE APR 22 2008 ILZ027>031-037-038-042>044-048-051>054-061-231100- CHRISTIAN-DE WITT-KNOX-LOGAN-MACON-MARSHALL-MCLEAN-MENARD- MOULTRIE-PEORIA-PIATT-SANGAMON-SHELBY-STARK-TAZEWELL-WOODFORD- 608 AM CDT TUE APR 22 2008 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL ILLINOIS. .DAY ONE...TODAY AND TONIGHT A WEAK COLD FRONT WILL MOVE ACROSS THE STATE TODAY AND INTERACT WITH A WARM, MOIST AIR MASS OVER THE AREA. THIS WILL PRODUCE SCATTERED SHOWERS AND THUNDERSTORMS THIS MORNING AND CONTINUING INTO THIS AFTERNOON. A FEW OF THE STORMS COULD BE CAPABLE OF PRODUCING SMALL HAIL AND STRONG GUSTY WINDS. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY A STRONGER FRONT WILL MOVE INTO THE AREA TOWARD THE END OF THE WEEK, BRINGING A BETTER CHANCE OF THUNDERSTORMS TO THE REGION FOR THURSDAY AFTERNOON THROUGH FRIDAY. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT ANTICIPATED THROUGH TONIGHT. ILZ036-040-041-047-049-050-231100- CASS-FULTON-MASON-MORGAN-SCHUYLER-SCOTT- 608 AM CDT TUE APR 22 2008 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL ILLINOIS. .DAY ONE...TODAY AND TONIGHT A WEAK COLD FRONT WILL MOVE ACROSS THE STATE TODAY AND INTERACT WITH A WARM, MOIST AIR MASS OVER THE AREA. THIS WILL PRODUCE SCATTERED SHOWERS AND THUNDERSTORMS THIS MORNING AND CONTINUING INTO THIS AFTERNOON. A FEW OF THE STORMS COULD BE CAPABLE OF PRODUCING SMALL HAIL AND STRONG GUSTY WINDS. FLOODING WILL CONTINUE ALONG THE ILLINOIS RIVER FROM HAVANA DOWNSTREAM FOR THE NEXT SEVERAL DAYS. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY A STRONGER FRONT WILL MOVE INTO THE AREA TOWARD THE END OF THE WEEK, BRINGING A BETTER CHANCE OF THUNDERSTORMS TO THE REGION FOR THURSDAY AFTERNOON THROUGH FRIDAY. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT ANTICIPATED THROUGH TONIGHT. ILZ045-046-055>057-062-063-066>068-071>073-231100- CHAMPAIGN-CLARK-CLAY-COLES-CRAWFORD-CUMBERLAND-DOUGLAS-EDGAR- EFFINGHAM-JASPER-LAWRENCE-RICHLAND-VERMILION- 608 AM CDT TUE APR 22 2008 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF EAST CENTRAL ILLINOIS AND SOUTHEAST ILLINOIS. .DAY ONE...TODAY AND TONIGHT A WEAK COLD FRONT WILL MOVE INTO THE STATE TODAY AND INTERACT WITH A WARM, MOIST AIR MASS OVER THE AREA. THIS WILL PRODUCE SCATTERED SHOWERS AND THUNDERSTORMS IN PORTIONS OF CENTRAL ILLINOIS...MAINLY WEST OF I-57. HOWEVER...EASTERN AND SOUTHEASTERN ILLINOIS COULD SEE SOME VERY ISOLATED SHOWERS AND THUNDERSTORMS THIS AFTERNOON. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY A STRONGER FRONT WILL MOVE INTO THE AREA TOWARD THE END OF THE WEEK, BRINGING A BETTER CHANCE OF THUNDERSTORMS TO THE REGION FOR THURSDAY AFTERNOON THROUGH FRIDAY. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT ANTICIPATED THROUGH TONIGHT. AUTEN
The office that day
Everything else NWS Lincoln, IL issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Apr 22, 8:54 AM CDT | Severe Thunderstorm Warning | ILX | Knox, Peoria | 24 min |
Nearby
Severe Thunderstorm Warnings in Illinois, 2008Every severe thunderstorm warning in 2008
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.